Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 243, NWS Jacksonville, FL

December 10, 2004Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 10, 2004, 3:54 AM EST for Coffee County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2004, 3:54 AM EST (08:54 UTC)
Expired
Dec 10, 2004, 4:30 AM EST
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Coffee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 2:35 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2004-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2004-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 100855
SVRJAX
GAC069-100930-
/X.NEW.KJAX.SV.W.0001.041210T0854Z-041210T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 AM EST FRI DEC 10 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 430 AM EST

* AT 344 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
  WEST GREEN...OR ABOUT NEAR DOUGLAS...AND MOVING NORTHEAST AT 50
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT NICHOLLS AND WEST GREEN 
THROUGH 430 AM EST.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3159 8289 3144 8277 3153 8264 3164 8264
      3166 8274

$$

CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 2:45 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 10, 2:45 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 AM EST FRI DEC 10 2004

...MUCH COLDER WEATHER ON THE WAY...

.SHORT TERM...COLD FRONT CURRENTLY STRETCHES FROM EXTREME NW GEORGIA
SOUTH TO NEAR MOBILE. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
AHEAD OF THE FRONT IN A RATHER MOIST AIR MASS WITH A 45-50KT LOW
LEVEL JET. DEWPOINTS HAVE RISEN TO NEAR 70 DEGREES THIS MORNING
ACROSS MUCH OF SE GEORGIA AND THE SUWANNEE VALLEY OF NE
FLORIDA. EXPECT SHOWERS AND STORMS TO INCREASE ACROSS THE CWA OVER
THE NEXT SEVERAL HOURS AS THE FRONT CONTINUES TO APPROACH. WITH
AVAILABLE MOISTURE AND LOW-LEVEL JET...SOME STRONG STORMS ARE
POSSIBLE AS WELL AS A SEVERE STORM OR TWO.

EXPECT FRONTAL BOUNDARY TO MOVE INTO NORTHWESTERN ZONES BY AROUND
MIDDAY TODAY AND THEN EXIT THE SOUTHEAST CORNER OF THE CWA DURING
THE EARLY EVENING HOURS. RAIN WILL TAPER OFF FROM NORTHWEST TO
SOUTHEAST DURING THE DAY AS WELL. STRONG CAA WILL KICK IN BEHIND
THE FRONT WITH TEMPS DROPPING INTO THE MID TO UPPER 40S BY SATURDAY
MORNING.

FORECAST FOR SATURDAY A BIT TRICKY AS H85 TROUGH AXIS IS NOT
EXPECTED TO MOVE THROUGH AREA UNTIL LATE SATURDAY. THIS WILL LIKELY
LEAD TO A GOOD AMOUNT OF LOW CLOUDS ACROSS MUCH OF THE CWA. HAVE
INCREASED SKY COVER TO MOSTLY CLOUDY FOR SOME AREAS ON SATURDAY.
THE CLOUD COVER WILL ALSO HELP KEEP TEMPS ON THE COOL SIDE OF THE
GUIDANCE ENVELOPE. SLIGHT WARMING EXPECTED ON SUNDAY AS THICKNESSES
RECOVER A BIT.

.LONG TERM...MEAN TROUGH OVER THE EASTERN U.S. IS EXPECTED TO REMAIN
IN PLACE FOR A WHILE WITH A SERIES OF NORTHERN STREAM SHORTWAVES
DIVING INTO THE MEAN BASE. THIS WILL LEAD TO BELOW CLIMO TEMPS
THROUGH THE EXTENDED PERIOD. MAY BE LOOKING A FIRST WIDESPREAD
FREEZES OF THE WINTER NEXT WEEK. ACTIVE NORTHERN STREAM SHOULD KEEP
AREA PRETTY DRY AS WELL.
&&

.MARINE...SW WINDS AT BUOY 41012 HAVE BEEN ARND 19G25KT. SAUF1 HAS
BEEN STEADILY INCREASING ALSO AND WILL REACH SCA CONDITIONS THIS
MORNING. SEAS AT THE BUOYS ARE RUNNING 4-5 FT WITH INCREASING SWELLS.
WILL GO WITH SMALL CRAFT ADVISORY ALL WATERS TODAY. WINDS WILL SHIFT
TO WEST LATE TODAY THEN NW SATURDAY NIGHT...DECREASING TO SCEC FOR
NEAR SHORE WATERS. HEADLINES WILL CONTINUE THROUGH THE WEEKEND FOR
OFFSHORE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 73 45 53 36 / 50 00 00 00
SSI 74 49 57 39 / 70 00 00 00
JAX 78 46 56 36 / 60 00 00 00
SGJ 77 50 58 37 / 60 10 10 00
GNV 76 47 56 35 / 60 00 00 00
OCF 76 50 57 35 / 60 00 10 00
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT ADVISORY AMZ452-454-472-474.
GA...SMALL CRAFT ADVISORY AMZ450-470.
&&

CAMP/TRABERT
Hazardous weather outlook, Dec 10, 2:50 AM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 AM EST FRI DEC 10 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
250 AM EST FRI DEC 10 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...TORNADO WATCH UNTIL 9AM EST FOR SOUTHEAST GEORGIA...

A STRONG COLD FRONT WILL CONTINUE TO GENERATE SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THROUGH THE REST OF TONIGHT. A FEW
STORMS OVER SOUTHEAST GEORGIA MAY BECOME SEVERE. STRONG DAMAGING
WINDS...HEAVY RAINFALL...HAIL...AND ISOLATED TORNADOES ARE POSSIBLE
ACROSS SOUTHEAST GEORGIA THIS MORNING.

OVER NORTHEAST FLORIDA...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE
THIS MORNING...CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH. PERIODS
OF HEAVY RAINFALL ARE ALSO POSSIBLE...ESPECIALLY OVER THE SUWANNEE
RIVER VALLEY IN NORTH FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION ON WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING ACROSS
NORTHEAST FLORIDA AS THE FRONT PUSHES THROUGH. STRONG WIND GUSTS
AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

MUCH COLDER AIR WILL FILTER INTO THE AREA THIS WEEKEND. A REINFORCING
FRONT WILL PUSH THROUGH LATE MONDAY...WITH NEAR FREEZING TEMPERATURES
POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS SOUTHEAST GEORGIA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI/CAMP

In the hours before

Special weather statement, Dec 10, 1:27 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
127 AM EST FRI DEC 10 2004

GAZ132>134-100715-
BACON GA-COFFEE GA-JEFF DAVIS GA-
127 AM EST FRI DEC 10 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE...JEFF
DAVIS AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 215 AM EST...

AT 127 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF DOUGLAS...MOVING
NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND DOUGLAS...WEST GREEN AND NICHOLLS THROUGH 215 AM EST. HAIL UP
TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Dec 10, 3:39 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 AM EST FRI DEC 10 2004

GAZ132>134-100915-
BACON GA-COFFEE GA-JEFF DAVIS GA-
339 AM EST FRI DEC 10 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE...JEFF
DAVIS AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 415 AM EST...

AT 339 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTH OF AMBROSE...OR ABOUT 7
MILES NORTH OF WILLACOOCHEE...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS...AMBROSE...
BROXTON...WEST GREEN...SNIPESVILLE AND DENTON THROUGH 415 AM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:05 AM ESTSevere Thunderstorm WarningJAXBacon25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.